Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 101, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Aug 26, 2025, 5:05 PM EDT for Miami-Dade County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2025, 5:05 PM EDT (21:05 UTC)
- Expired
- Aug 26, 2025, 5:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 36 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Key West, FL (KNQX), launched 12:00Z, 9.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1771 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
977
WUUS52 KMFL 262105
SVRMFL
FLC086-262130-
/O.NEW.KMFL.SV.W.0101.250826T2105Z-250826T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
505 PM EDT Tue Aug 26 2025
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Northern Miami-Dade County in southeastern Florida...
* Until 530 PM EDT.
* At 505 PM EDT, a severe thunderstorm was located over Miami Lakes,
or near Miramar, moving east at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hialeah, Miami Gardens, Miami Lakes, Opa-Locka, Palm Springs North,
Country Club, and Saint Thomas University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2586 8027 2590 8036 2596 8034 2596 8033
2595 8025
TIME...MOT...LOC 2105Z 287DEG 6KT 2592 8033
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ATV1 follow-up statement
959
WWUS52 KMFL 262121
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
521 PM EDT Tue Aug 26 2025
FLC086-262130-
/O.EXP.KMFL.SV.W.0101.000000T0000Z-250826T2130Z/
Miami-Dade FL-
521 PM EDT Tue Aug 26 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MIAMI-DADE COUNTY
WILL EXPIRE AT 530 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
LAT...LON 2586 8027 2590 8036 2596 8034 2596 8033
2595 8025
TIME...MOT...LOC 2120Z 287DEG 6KT 2591 8030
$$
ATVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 1:28 PM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Aug 26, 1:28 PM EDT, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Miami FL 128 PM EDT Tue Aug 26 2025 ...New UPDATE, AVIATION... .UPDATE... Issued at 120 PM EDT Tue Aug 26 2025 Sfc analyses and model data show a robust ridge covering much of the Caribbean Sea and the Gulf waters, with a deepening trough pushing southward across the NE CONUS. Closer to SoFlo, a frontal boundary has settled around the I-4 corridor, and keeping a tropical moist air mass in place today. This overall synoptic scenario will continue to keep relatively weak winds across the area, allowing for sea breeze boundaries to become the dominant feature for deeper convection and thunderstorm activity. Also, moisture advection from the Gulf will help in keeping PWat values at or above 2 inches. Therefore, afternoon scattered showers will continue to develop through the rest of the afternoon hours, with latest ensembles and high-res solutions keeping best coverage north of Alligator Alley and the Lake region. Light and variable winds will increase from the west to around 10kt after 18Z. Radar and satellite data show a few showers and thunderstorms currently developing over Glades county, with storm motion generally from west to east. This pattern may bring some mid/late afternoon storms around the Palm Beach metro areas, and an isolated storm or two near the Broward/Miami-Dade metro areas later this afternoon as the east coast sea breeze collapses and the westerly flow prevails. Tonight's low temperatures will remain mainly in the mid-upper 70s, warmest near the coasts. && .SHORT TERM... (Today through Wednesday) Issued at 311 AM EDT Tue Aug 26 2025 The mid-week period will be characterized by a lack of a primary synoptic scale influence on the local weather across South Florida along with a frontal boundary stalling across northern Florida. Additionally, surface high pressure sets up across the Ohio Valley and extends down into the southeastern US while a deep trough also is present across the northeast states and extends south across most of the Eastern Seaboard and eastern Canada. Under this setup, a typical summertime pattern is expected to develop with a mostly variable wind flow at the surface except for the afternoon hours when the sea breezes develop and push inland. Above the surface into the low to mid levels of the atmosphere, wind flow still will maintain a west-southwest direction and thus steer afternoon convection towards the east coast metro areas. Even with the west- southwest flow, the east coast sea breeze should still be able to advance inland due to the surface winds being light. Overall, no major hazards are expected today through tomorrow other than the possibility of a couple isolated stronger storm cores that may produce pockets of heavier rain and frequent lightning. High temperatures today and tomorrow are expected in the low to mid 90s for most areas, with isolated locations in the interior reaching the upper 90s. Heat index values are expected in the low to mid 100s, but are expected to stay below advisory criteria. && .LONG TERM... (Wednesday night through Monday) Issued at 311 AM EDT Tue Aug 26 2025 The pattern will remain largely similar through the end of the week, leading to a continuation of the mostly typical summertime pattern across the region. Low level winds and surface winds will still remain pretty weak each day, although a light easterly flow should start to become more established on Thursday and last at least through the weekend. Additionally, the large scale trough and associated frontal boundary will be digging south and closer to the area over the weekend, providing extra forcing for ascent across South Florida via weak shortwaves and vorticity impulses. As a result, PoPs for Thursday through the weekend will be mostly uniform across South Florida in the 60-70% range each day. This pattern may last further into early next week as well, although naturally conditions become much more uncertain near the end of the forecast period. Temperatures during the extended period will remain above normal with highs each day through the weekend generally in the low to mid 90s, and low temps ranging from the middle 70s over the interior to around 80 closer to the coasts. By the weekend, temperatures may decrease slightly to the low 90s across all of South Florida. && .AVIATION... (18Z TAFS) Issued at 120 PM EDT Tue Aug 26 2025 Light and variable winds will increase from the west to around 10kt after 18Z. Sea-breeze circulations may temporarily keep an easterly component early this afternoon over the Atlantic terminals. SHRA/TSRA may develop in the vicinity of the terminals after 18Z, but most showers and storms should remain across inland portions of South Florida. Any shower or storm that develops may bring brief periods of MVFR/IFR cigs/vis. Winds will become L/V again after 01Z. && .MARINE... Issued at 311 AM EDT Tue Aug 26 2025 A gentle SE breeze is expected across the local Atlantic waters in the mid-week period with a gentle W-SW breeze across the local Gulf waters in the same time frame. An overall east to southeast breeze will become established for the end of the week. Scattered showers and storms remain possible each day and may result in locally higher winds and seas. && .BEACHES... Issued at 311 AM EDT Tue Aug 26 2025 Lingering NE swell will result in a high risk of rip currents for the Palm Beaches through early this morning, which will decrease to a moderate risk for this afternoon. This risk is expected to decrease and become low by Wednesday and into the late week period for all beaches. && .PRELIMINARY POINT TEMPS/POPS... Miami 79 92 78 92 / 20 60 30 50 West Kendall 77 93 77 92 / 20 60 30 60 Opa-Locka 78 93 78 93 / 20 60 30 60 Homestead 77 92 78 91 / 20 60 30 50 Fort Lauderdale 79 91 79 91 / 30 60 30 50 N Ft Lauderdale 79 92 79 91 / 30 60 30 50 Pembroke Pines 78 95 79 94 / 30 60 30 50 West Palm Beach 77 92 78 91 / 40 60 30 50 Boca Raton 77 93 78 93 / 30 70 30 50 Naples 77 93 77 93 / 20 50 30 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk until 8 PM EDT this evening for FLZ168. AM...None. GM...None. && SHORT TERM...Redman LONG TERM....Redman AVIATION/UPDATE...17
In the hours before
Special weather statement, Aug 26, 4:36 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Miami FL
436 PM EDT Tue Aug 26 2025
FLZ071>074-262100-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
436 PM EDT Tue Aug 26 2025
...A strong thunderstorm will impact portions of north central
Miami-Dade and south central Broward Counties through 500 PM EDT...
At 436 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Miramar, moving east at 10 mph.
HAZARD...Wind gusts of 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hialeah, Pembroke Pines, Miramar, Davie, Miami Gardens, Weston, Miami
Lakes, Cooper City, Hialeah Gardens, Opa-Locka, Medley, Royal Palm
Ranches, Palm Springs North, Sunshine Acres, Intersection I-75 And
Griffin Road, Country Club, Pennsuco, Intersection Krome And U.S. 27,
Westview, and Saint Thomas University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2586 8043 2606 8045 2608 8026 2588 8025
TIME...MOT...LOC 2036Z 259DEG 8KT 2596 8036
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MFLSpecial weather statement, Aug 26, 5:00 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Miami FL
500 PM EDT Tue Aug 26 2025
FLZ072-074-173-262130-
Metro Broward County FL-Metropolitan Miami Dade FL-
Coastal Miami Dade County FL-
500 PM EDT Tue Aug 26 2025
...A strong thunderstorm will impact portions of northern Miami-Dade
and southern Broward Counties through 530 PM EDT...
At 500 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Pembroke Pines, moving east at 5 mph.
HAZARD...Wind gusts of 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hialeah, Pembroke Pines, Hollywood, Miramar, Davie, Miami Gardens,
Miami Lakes, Cooper City, Opa-Locka, Nova Southeastern University,
Royal Palm Ranches, Palm Springs North, Sunshine Acres, Intersection
I-75 And Griffin Road, Country Club, Hard Rock Stadium, Miramar
Parkway And University Drive, Golden Glades, Saint Thomas University,
and Downtown Davie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2589 8035 2607 8037 2609 8022 2591 8021
TIME...MOT...LOC 2100Z 251DEG 6KT 2601 8030
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MFLThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 12:43 PM EDT | Rip Current Statement | MFL | Palm Beach | 7 hr |
| Aug 26, 4:36 PM EDT | Special Weather Statement | MFL | Broward | 24 min |
| Aug 26, 5:00 PM EDT | Special Weather Statement | MFL | Broward | 30 min |
| Aug 26, 5:57 PM EDT | Special Weather Statement | MFL | Palm Beach | 33 min |
| Aug 26, 6:31 PM EDT | Special Weather Statement | MFL | Broward | 29 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.